MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1706061
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Migration (4003)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Thrombosis/Thrombus (4440)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.D4 (expiration date: 12/2022).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that three months and four days post a port placement, the patient reportedly diagnosed with fibrin sheath formation around the tip of the port catheter.It was further reported that patient allegedly developed with thrombosis, infection and sepsis.Reportedly, the patient was treated with antibiotics and the infected port was removed.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through the litigation process that three months and four days post a port placement, the device allegedly migrated the patient reportedly diagnosed with fibrin sheath formation around the tip of the port catheter.It was further reported that patient allegedly developed with thrombosis, infection and sepsis.Reportedly, the patient was treated with antibiotics and the infected port was removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Medical records were provided and reviewed.Approximately three months post port placement, a fluoroscopy study showed that the positioning of the right internal jugular vein chest port was suboptimal.The catheter tip projected over expected location of the confluence of the right internal jugular vein and subclavian vein.There was fibrin sheath surrounding the catheter.There was reflux of contrast along the catheter back into the internal jugular vein cranially.There was flow artifact surrounding the internal jugular vein just below the access site in the internal jugular vein that could represent clot.Around four days later, patient admitted to hospital for neutropenic fever.Started on intravenous fluids, vancomycin and cefepime per sepsis protocol.General surgery was consulted for malpositioned port and advised for removal and replacement.The same day, patient underwent x-ray chest for fever.The study showed that right sided internal jugular approach medi port was present and appeared similar to prior imaging with the tip in the region of the brachiocephalic vein.The next day, patient underwent ultrasound duplex right upper extremity vein study for swelling of limb.The study showed deep vein thrombosis present within the right internal jugular vein.An ultrasound chest showed no definite fluid demonstrated adjacent to the port.Around six days later, patient underwent port explant procedure.The port and catheter were removed with catheter intact.The patient tolerated the procedure well.Patient was treated with antibiotics and discharged home.Therefore, the investigation is confirmed for the reported migration and fibrin sheath formation.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, g3, h6 (device, method).H11: d4 (unique identifier (udi) #, h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19496744
Report Number3006260740-2024-02893
Device Sequence Number7973071
Product Code LJT
UDI-Device Identifier00801741026553
UDI-Public(01)00801741026553(11)210304(17)221231(10)REFN3373
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number1706061
Device Lot NumberREFN3373
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale